Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 69, NWS New Orleans, LA

June 22, 20206 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 22, 2020, 7:29 AM CDT for 6 parishes in Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2020, 7:29 AM CDT (12:29 UTC)
Expired
Jun 22, 2020, 8:00 AM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 22, 3:55 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
355 AM CDT Mon Jun 22 2020

.SHORT TERM...
Deeper moisture will continue to stream over the area. Storm motion
is toward the north so nocturnal sh/ts that develop near and
offshore during the predawn hours will move inland bringing sh/ts to
the coastal parishes first and farther inland as the morning
progresses. Most if not all areas will get at least some rain today.
Some of this could be on the heavy side as PW values approach 2".
All activity should be in motion through the day but backbuilding
vectors start to show up by late morning and afternoon which could
cause some training issues where cells set up shop. Waterspout
activity will also be a good possibility during the morning hours up
to around 10am. Since storm motion is onshore, one or two of these
weak spin ups could cross the shore line for a short time before
dissipating. This scenario looks like a repeat for the next several
days, but with minor tweaks along the way such as Tue having the
help of antecedent conditions with the same storm vectors and Wed
having a bigger problem with cells backbuilding coupled with the
possibility of some areas being saturated. SPC and WPC has some or
all of the area in a slight risk of severe wx and excessive
rainfall respectively today through Wed. This looks very good from
our perspective at the moment.

.LONG TERM...
The central Gulf coast area will be under the influence of a weak
upper level trough midweek. There will be several embedded
disturbances rotating through this feature over the next several
days which will act as a focus for numerous showers and
thunderstorms to form mainly during the afternoon and evening hours.
The trough will weaken towards the end of the week and this will
greatly reduce the amount of showers and thunderstorms as a result.

&&

.AVIATION...
VFR conditions will exist outside TSRA areas. Today's activity will
start during the ealry morning hours and continue through the day.
All sites are expected to have atleast one or two VCTS and most
should be directly impacted by a TSRA bringing IFR conditions
temporarily.

.MARINE...
Onshore wind speeds will fluctuate between around 10kt during the
day and 15kt during the night. Tue evening may be around 15-20kt for
some areas but should ease by Wed morning. Nocturnal sh/ts numbers
will continue to be high each night for the next several days. Winds
and seas will be higher in and around this activity. The evironment
will remain conducive for waterspouts as well and some of these will
be found in the nearshore waters and lakes mainly during the morning
hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  73  87  72 /  80  30 100  70
BTR  87  75  88  73 /  80  30  90  70
ASD  88  73  89  72 /  80  30  90  50
MSY  87  76  89  76 /  80  30  80  50
GPT  86  76  86  74 /  70  30  80  50
PQL  88  74  89  72 /  70  30  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 22, 4:04 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
404 AM CDT Mon Jun 22 2020

LAZ040-062-MSZ080-220930-
Orleans-St. Tammany-Hancock-
404 AM CDT Mon Jun 22 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORLEANS...
SOUTHEASTERN ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN HANCOCK COUNTIES...

At 404 AM CDT, a strong thunderstorm was located near Lake Catherine,
or 9 miles south of Slidell, moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Orleans, Slidell, Pearl River, Lake Catherine, Pearlington,
Stennis Space Center and Slidell Airport.

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3040 8955 3015 8960 3017 8962 3016 8965
      3015 8963 3008 8969 3009 8983 3010 8983
      3010 8981 3013 8976 3017 8974 3015 8972
      3018 8968 3018 8975 3021 8978 3023 8984
      3041 8986
TIME...MOT...LOC 0904Z 182DEG 18KT 3016 8972

PG
Special weather statement, Jun 22, 4:34 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
434 AM CDT Mon Jun 22 2020

LAZ040-MSZ077-080-221015-
St. Tammany-Hancock-Pearl River-
434 AM CDT Mon Jun 22 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...WEST CENTRAL HANCOCK AND SOUTH CENTRAL PEARL RIVER
COUNTIES...

At 434 AM CDT, a strong thunderstorm was located over Slidell, moving
north at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Slidell, Picayune, Pearl River and Slidell Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3024 8968 3027 8988 3055 8988 3050 8957
TIME...MOT...LOC 0934Z 189DEG 9KT 3033 8977

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:06 AM CDTSpecial Marine WarningLIX24 min
Jun 22, 4:34 AM CDTSpecial Weather StatementLIXSaint Tammany41 min
Jun 22, 6:57 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne33 min
Jun 22, 8:00 AM CDTSpecial Weather StatementLIXJefferson, Lafourche, Saint Charles60 min
Jun 22, 8:52 AM CDTSpecial Marine WarningLIX53 min
Jun 22, 9:08 AM CDTSpecial Weather StatementLIXJefferson, Plaquemines67 min
Jun 22, 9:34 AM CDTSpecial Marine WarningLIX41 min
Jun 22, 9:54 AM CDTSpecial Marine WarningLIX51 min
Jun 22, 10:41 AM CDTSpecial Marine WarningLIX64 min
Jun 22, 10:49 AM CDTAreal Flood AdvisoryLIXLafourche116 min
Jun 22, 11:41 AM CDTSpecial Marine WarningLIX64 min
Jun 22, 12:28 PM CDTSpecial Marine WarningLIX47 min
Jun 22, 12:29 PM CDTSpecial Marine WarningLIX46 min
Jun 22, 2:12 PM CDTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge63 min
Jun 22, 3:38 PM CDTSpecial Marine WarningLIX52 min
Jun 22, 4:26 PM CDTSpecial Marine WarningLIX23 min
Jun 22, 5:22 PM CDTSpecial Weather StatementLIXTerrebonne38 min
Jun 22, 4:04 AM CDTSpecial Weather StatementLIXHancock26 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.